Real Analysis Exchange

The Space of Denjoy-Perron Integrable Functions

Brian S. Thomson

Full-text: Open access

Abstract

In the linear space$\mathcal{DP}[a,b]$ of all Denjoy-Perron integrable functions on an interval $[a,b]$ one wishes to introduce the most natural topology. Herein are some considerations that suggest what topology might be the most natural.

Article information

Source
Real Anal. Exchange, Volume 25, Number 2 (1999), 711-726.

Dates
First available in Project Euclid: 3 January 2009

Permanent link to this document
https://projecteuclid.org/euclid.rae/1230995407

Mathematical Reviews number (MathSciNet)
MR1778525

Zentralblatt MATH identifier
1016.26010

Subjects
Primary: 26A45: Functions of bounded variation, generalizations 26A39: Denjoy and Perron integrals, other special integrals 26A46: Absolutely continuous functions 26A24: Differentiation (functions of one variable): general theory, generalized derivatives, mean-value theorems [See also 28A15]

Keywords
Denjoy-Perron integral Alexiewicz norm

Citation

Thomson, Brian S. The Space of Denjoy-Perron Integrable Functions. Real Anal. Exchange 25 (1999), no. 2, 711--726. https://projecteuclid.org/euclid.rae/1230995407


Export citation

References

  • A. Alexiewicz,
  • B. Bongiorno, W. F. Pfeffer, and B. S. Thomson, A full descriptive definition of the gage integral, Canadian Math. Bull., 39(4) (1996), 390–401.
  • B. Bongiorno, L. Di Piazza and V. Skvortsov, A new full descriptive characterization of the Denjoy-Perron integral, Real Anal. Exch., Vol. 21, No. 2, (1995-1996) 656–663.
  • B. Bongiorno, L. Di Piazza and D. Preiss, Infinite variation and derivatives in $\Reals^n$, Journal of Math. Anal. Appl., 224 (1998) 22–33.
  • B. Bongiorno, T. V. Panchapagesan, On the Alexiewicz topology of the Denjoy space, Real Anal. Exch., Vol. 21, (1995-1996).
  • A. M. Bruckner, Differentiation of Real Functions, Springer-Verlag (1978).
  • A. M. Bruckner, J. B. Bruckner and B. S. Thomson, Real Analysis Prentice-Hall (1996).
  • Z. Buczolich and W. F. Pfeffer, Variations of additive functions, Czech. Math. J., 47 (122) (1997) 525–555.
  • V. Ene, Real functions - current topics, Lect. Notes in Math., vol. 1603, Springer-Verlag, 1995.
  • V. Ene, Characterizations of $VB^*G \cap (N)$, Real Analysis Exchange, 23 (1997-98) 571–600.
  • V. Ene, Thomson's variational measure, Real Anal. Exch., 24 (1998-99) 523–565.
  • J. Horvath, Topological Vector Spaces and Distributions, Academic Press (1966).
  • W. F. Pfeffer, The Riemann Approach to Integration: Local Geometric Theory. Cambridge University Press (1993).
  • W. F. Pfeffer, The generalized Riemann-Stieltjes integral, Real Anal. Exch., Vol. 21, No. 2, 521-547.
  • W. F. Pfeffer, On variations of functions of one real variable. Math. Univ. Carolin., 38 (1997) 61–71.
  • W. F. Pfeffer and B.S. Thomson, Measures defined by gages, Canad. Journal of Math. 44 (6) 1992, 1303–1316.
  • S. Saks, Theory of the Integral, Dover, (1937).
  • W. L. C. Sargent, On the integrability of a product, J. London Math. Soc., 23 (1948), 28–34
  • W. L. C. Sargent, On the integrability of a product. II, J. London Math. Soc., 26 (1951), 278–285.
  • W. L. C. Sargent, On some theorems of Hahn, Banach and Steinhaus, J. London Math. Soc., 28 (1953), 438–451.
  • H. H. Schaeffer, Topological Vector Spaces, MacMillan (1966).
  • B. S. Thomson, Spaces of conditionally integrable functions, J. London Math. Soc., 2 (1970), 358–360.
  • B. S. Thomson, Derivates of Interval Functions, Memoir Amer. Math. Soc., 452, Providence, 1991.
  • B. S. Thomson, $\sigma$–finite Borel measures on the real line. Real Anal. Exch., Vol. 23, No. 1, (1997-98) 185–192.